MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL
Model Number G31917
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a ligation procedure for gastric / esophageal bleeding, the physician used a cook 6 shooter saeed multi-band ligator.It was reported that the patient required a gastroscopy to rule out an upper gi bleed due to melena stools.Patient was hemodynamically stable.Conscious sedation administered.Large esophageal varices with high-risk spots visualized.One of which appeared that it had been bleeding (red wheal spot).There was an attempt to deploy a band to the varix, but it fell off.Consequently, varix ruptured and there was profuse bleeding.Scope was removed, banding device removed and scope inserted again to attempt thrombojet injection to bleeding site, this was unsuccessful as it was impossible to locate the bleeding site due to severe bleeding.300ml of fresh blood suctioned from patient's mouth/nose.Airways were maintained.Patient became hypoxemic despite oxygen 3l/min via nasal cannula, and code 66 was called.While waiting for the code team, oxygenation and airways were maintained.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Slippage of the band from the varix can occur if the endoscope is advanced beyond the banded site.The instructions for use caution the user: "passing endoscope over a previously placed band may dislodge band." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key25680534
Report Number1037905-2026-00311
Device Sequence Number18572464
Product Code MND
UDI-Device Identifier00827002319172
UDI-Public(01)00827002319172(17)261105(10)W4984098
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31917
Device Catalogue NumberMBL-U-6
Device Lot NumberW4984098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown